Sjogrens World Forums

Sjogrens Topics => Living With Sjogren's => Topic started by: lori on January 18, 2011, 11:38:28 AM

Title: face rerd & hot...no fever????
Post by: lori on January 18, 2011, 11:38:28 AM
had to jump from 2.5 mg predisone to 10 due to a flare of RA. took 7mg instead of the ten b/c already had half tabs and was concerned 10 would mess with sleep and was feeling better just going back to five yesterday...

anyow, been on predisone for 3 mo now and never had this- my face is on fire and eyes burn... feel like i should be running a temp but no temp.

???? any ideas?
head is hurting too.... praying im not coming down withsomething.... supposed to take my weekly MTX tonight...
lori
Title: Re: face rerd & hot...no fever????
Post by: tired of it on January 18, 2011, 11:49:52 AM
I get flushing of the face often, I been told that I look like I have been out in the sun to long, or got windburn,, I dont see how,, wasent outside,, and I dont have a fever
Title: Re: face rerd & hot...no fever????
Post by: Cheryl on January 18, 2011, 02:30:49 PM
Lori, taking prednisone makes my face red and hot, too.  Sorry!  Hang in there!
Cheryl
Title: Re: face rerd & hot...no fever????
Post by: anita on January 18, 2011, 05:47:25 PM
It's likely from the jump from 2.5 to 10...or even 7.   Steroids can do this.  It may decrease once your body adjusts to the change.
Title: Re: face rerd & hot...no fever????
Post by: CAT1962 on January 18, 2011, 06:03:24 PM
When my daughter took steroids for her asthma her face was very red.
Title: Re: face rerd & hot...no fever????
Post by: mink on January 18, 2011, 06:07:11 PM
I get this too but I could never figure out what triggers it....I used to be on pred but have stopped since August and it hasn't happened yet so maybe Cheryl and Anita are right, it probably is from the Pred! I remember it feeling like i had a sunburn and I used to put globs of cream just to cool myself off lol

Keep us posted if you find something else out and hope you get some relief soon :)
Title: Re: face rerd & hot...no fever????
Post by: ottawagirl on January 19, 2011, 04:25:52 PM
Hi there.

I get this too, but it's much worse on one side of my face than the other and I'm pretty sure it's when I get upset/stressed about something.  Many times I've gone in the bathroom at work to put a cold compress on my burning cheek.  BTW, I've never taken prednisone, so that's not the reason for me. 
Title: Re: face rerd & hot...no fever????
Post by: jjj3 on January 23, 2011, 05:04:01 PM
This was a symptom for me for several years before I was finally diagnosed.  My face would be so red and burn so much that I would put cold washcloths on it.  I hated it.  I've never taken prednisone.  I believe that for me, it's just related to the inflammation.  I had so much inflammation in my eyes, mouth, skin.  When my face burned the most, that is also when my mouth and tongue burned the most and the tip of my tongue would get really red.  Since I've been taking plaquenil and a lot of anti-inflammatory supplements (fish oil, turmeric, ginger - and drinking matcha green tea and Pomegranate juice), my face rarely gets red and burns.  I always hated pictures of me in the past because my face looked bright red in all of them, but lately, I look like a normal color again.

I hope you find something that helps you.  I know how miserable it can be!

Cathy